Skip to Content

How do I know if I have medication over use headaches?

Responses (1)

Emeraldgirl 23 Aug 2013

Hello Wellbeing

What medication(s) do you feel that you are 'over using'? You can get headaches from taking medication to treat a headache but I can advice no further without knowing the drug or drugs in question. Also it would help to know why you take the drug(s).

Take care

wellbeing 23 Aug 2013

I take syndol- though not too much these past 5 months or so cos it's now off market. I've recently turned to co-copardoma-that is paraceutimal and codeine together. I can take flu remedies if headaches related to a cold. I can also take sinus congestion tablets as I also suffer with sinus- and I can suffer with tension headaches. Painkiller relationship started 20 years ago for tension headaches. When I do take painkillers I will take mostly one maybe 2 doses 2 or 3 times a week. I had traumatic childhood and have had lots of good therapy. Two years I began to suffer with anxiety and for the past year have been taking 50g sertraline. Hopes all this additional information helps. Wellbeing.

Emeraldgirl 23 Aug 2013

Hello wellbeing

Painkiller use of 2-3 doses as prescribed per week would not be classed as dependency and would not account for the headaches. I don’t know the ingredients of your flu and sinus medication or how often you take them. And I don’t know if you take theses at or around the same time you take your painkillers. Also I am making the assumption that you are not taking syndol and co-copardoma at the same time. From what you have said I see no unhealthy relationship with painkillers, unless you are not taking them for pain. Sertraline can cause high blood pressure which can lead to headaches. You have a history of tension headaches have you discussed this with your Dr? If you have, have you discussed it again since you have been taking Sertraline?

wellbeing 24 Aug 2013

Hi. Thanks for responding. Yes, I do not take syndol and co-co para at the same time, and the after painkillers for colds/flu I don't take the same time of other painkillers. I try to mix them up and spread them round so that my system do not get 'too used' to anyone of them.I didn't know sertraline could cause high blood pressure, but generally my blood pressure is ok; I had it checked a month ago. I am relieved that taking 1-2 (and not so often, 3) doses of painkillers on average every 1 week and/or every other week doesn't constitute a dependency. I get quite anxious about things like that because I feel like (due to past traumas ) I have something in me that could easily become attached/dependent on not too healthy things. Wellbeing.

Emeraldgirl 24 Aug 2013

Hello Wellbeing

Someone who is dependent on pain killers would take them every day and more than once a day. Further they would be taking it when they have no pain. If you get anxious a lot then this can manifest into a headache. I am not saying that this is the cause of your headaches and I would still advice you to talk to your doctor. Potentially we all could get attached/addicted to medications that contains an addictive substance for e.g. I take Valium. It is prescribed for whenever I need it; like you I only take it when I need to. The main thing is that you are aware of this fact, so try not to worry about it. But try and get the cause of your headaches diagnosed.

Take care and I wish you all he best

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions